Jump to content
CrazyBoards.org

Squirlygrl

Member
  • Content Count

    393
  • Joined

  • Last visited

2 Followers

About Squirlygrl

  • Rank
    Bipolaroid

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Woman

Recent Profile Visitors

861 profile views
  1. Pending a doctor visit: 1. The first order of business is the driving! You do not want to hurt anyone. It can happen. If you must, give someone your keys. 2. No caffeine, no alcohol. 3. I'm glad the money isn't an issue yet. That doesn't mean you shouldn't plan ahead. Leave your debit/credit cards and checkbook at home, and except for bills, only pay cash. 4. I talk a lot, and social contact gets me going. I have said things that I regret. You may want to get more quiet time. You can write your thoughts down if they are making you uncomfortable. 5. That said, there are places where, and people with whom, I am relatively safe. If I've been reckless somewhere, it's off limits. 6. Stay away from anyone with whom you might have an inappropriate erotic relationship. I saw a person ruin her life this way. If it's meant to be, the person will still be there when this passes. 7. Moderately intense exercise will buy me some time. Past a certain point, for me, it becomes part of the problem. Three more thoughts. Please don't respond, just consider: (1) 900 mg gives some people a substantial lithium level, and others not; yours should be checked; (2) Does the person who is prescribing your Keppra (which of course you MUST NOT touch on your own) know about your mood? and (3) while it may be good riddance to that psychiatrist, it usually takes a substantial problem to get them to fire you; consider whether something happened there that you'd like to do differently with a new prescriber). Good luck, and sleep well. A cheap fan does wonders for me.
  2. I found Abilify agitating. I react to antidepressants. I also do poorly on other antipsychotics; I've either been sedated or had movement issues. Which leaves me with -- Lamictal, which I think has helped me with the depressing effects of a large dose of Depakote. However, Lamictal did absolutely nothing for me until I reached a blood level above the minimum lab range. The following article does a nice job of flagging the "we thought Lamictal was great, but we didn't consider all of the studies" problem. http://www.psychiatrictimes.com/bipolar-disorder/content/article/10168/1567592 (2010). It concludes that Lamictal is still worth considering as one of a number of options. Also, I feel miserable on benzodiazepines or quetiapine for sleep. I've been using zaleplon very occasionally instead, and it's worked well.
  3. When I joined I had a thing for Foamy the Squirrel, and particularly the episode in which his fellow squirrel Pillz-E rants about getting his coffee ("So I Said to My Doctor"). Also, it was self-deprecatory/own the insult, etc. The same way as "crazy". It's been a long time, and I don't know that I'd love Foamy's later evolution. I should probably change it But I still want some coffee.
  4. Sad and tired and cold and fat and pretty much unwilling to do anything. Had an upswing and now it's payback time.
  5. True, unfortunately. But they're almost gone now that I'm off lithium. The person below me's handwriting changes depending on how they feel.
  6. I am so sorry. I have been zapped out of the blue a few times, under stress, but when I was not otherwise having a mood. One, which was largely tactile, lasted a day or go, and was macabre. In general, though, mine were not as intense and cleared up with outpatient Zyprexa. I haven't had any in a while. I hope that you feel calm and safe soon.
  7. I was sleepy. I used Cogentin with it, don't quite remember why as I don't recall any stiffness. Effective, but I didn't love it. I did appreciate loxapine but ended up with a tongue tremor, which resolved on discontinuation.
  8. Yes. Big time. I have fought a lot of meds. When they produced, say, twice-a-day naps, or dyskinesias, I think that was warranted. When, as now, I am raging against the last little bit of Tegretol, I think I should probably just get over it. My son has seen the pills and said "I wish you didn't have to do that." And I have been able to say, "Yes, but aren't things good now?" And that's the bottom line.
  9. I had a spectacularly negative, nearly immediate, dysphoric, hyperfocused, suicidal response to Adderall. I took it for the first time as as adult. I was also on lithium. I expect that, were you to have this kind of reaction, you would know it already. Still, be careful.
  10. That's an interesting article. You'll note that he's talking about "mild bipolar symptoms" becoming subsyndromal. For the rest of us, he's talking about self-management plus meds, which I heartily endorse. Please hear me. Residency is not stress-free. Sleep deprivation is a nightmare. "The worst that could happen is hospitalization" is a little breezy. The worst that could happen is that your behavior could cost you your medical license, or God forbid, take someone's life. If you are hospitalized, you move pretty quickly from a world in which you have overcome youthful instability into a world in which no doctor in the country will take away your mood stabilizers, for fear of malpractice. If you hate medication and don't want a lifetime label, that's the world you want to avoid. Believe me, it's not fun to be in a world in which you'd have to lie about your medical history to get the independence want. I personally did not enjoy Seroquel and am not even on antipsychotics anymore, and I understand your concern about the effects of long-term use of drugs, and I hope your consideration of the research has been extensive and has included consultation with someone experienced. (At a minimum, Goodwin and Jamison are smart, and I believe they address the difficulty of finding medication-naive brains to study.) I'm glad that you have willpower. I have willpower too. I graduated with multiple honors from a very good professional school and practiced in selective jobs for ten years. I am really lucky that I didn't come apart until I was well into a second career, or something that was only a crushing failure could have been much worse. I also had willpower when, with medical advice, I discontinued a drug cold turkey and ended up in a locked ward hiding under the furniture and drinking the soap. Your mileage may vary, I hope.
  11. I also think it's worse in the aftermath of a crisis. Some of that is their caution, and I think that some of it is natural post-episode burnout. I I can be depressed then and not know it. I personally have a rough time on some dopamine drugs (I'm looking at you, Haldol) but not all (I liked loxapine, but had motor issues and had to stop). That may be a factor. It took me a very long time to feel under control and vital at the same time.
  12. The carbamazapine that you are taking can reduce serum levels of Lamictal. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1885026/ (2005). So your functional dose may be lower than your actual dose. I am only on 225mg, but I took a lower dose for some time with no results. It wasn't until I had serum levels within the range for epilepsy that I saw any benefit.
  13. I had resting tremor from lithium and a super-annoying but variable intentional tremor with Depakote, which got much worse under stress. Both were worse with coffee. The Depakote one is dose-dependent, and it doesn't interfere with my life anymore, which is good because I play the piano. (I tried to learn to pick the banjo back in the lithium days, and that was a little too much). If anyone notices, I shrug it off and say "oh, that's just benign." I would absolutely try propranolol if needed and think it can be used PRN.
  14. I have been in relatively unstructured psychodynamic therapy for 2 1/2 years, at the insistence of others. I had been vehemently opposed to the method, I hated it when I started, and it still sometimes feels invasive (or, alternately, silly). But I have also been very stable and happy or 2 years (it took a while to recover from my last hospitalization). I needed to be there: to try to accept and repair the damage I'd inflicted; to set new standards for my own behavior; to reflect on the causes of past episodes; to deal with meds, which I have fought against pretty hard; to stop missing the intensity, and to find it in real life rather than craziness; to regain a sense of autonomy, even if my mood does start to change; and generally not to feel sad or angry or confused or entitled or invincible. I'd had many years of treatment resistance, and the coping skills I'd developed during that time were ugly, and are mostly gone. I've had cognitive/behavioral improvements as a result, but it isn't CBT, which I've never tried and can't speak to. If I hadn't been in so much trouble for so long, a shorter and less intrusive therapy might have worked, but I'd gotten really messed up. I'd still love to be too good for this. But the team isn't ready for that yet, and while I am much improved, my judgment and self-control could be better. I agree that therapy has to show results. Whatever the method, if you're not seeing any progress in a few months (you don't have to be perfect), it's time to move on. If you don't like or respect the person, move sooner. By the way, any kind of weekly contact is vital for me, both as a motivator and as a reality check for me and for the doctor. Before I did this, I saw my prescribing doctor for an hour a week. He didn't fix me, but I kept showing up, which stopped me from doing some awful things. He's made mistakes and I've hated him sometimes, but he may well have saved my life and the things I love in it. Well, there's a novel for you. Sorry to run on. Hope some of that is useful.
×
×
  • Create New...